MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU70020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 09/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that thrombosis occurred.A left atrial appendage closure procedure was performed.During the procedure, it was discovered that there was clot in the watchman truseal access system.The clot was aspirated through the access system and the access system was removed.This occurred prior to the use of a watchman flx laa closure device and delivery system.A new access system was used and the procedure was completed successfully.The patient stayed overnight in the hospital for monitoring and is expected to fully recover.
 
Event or Problem Description
It was reported that thrombosis occurred.A left atrial appendage closure procedure was performed.During the procedure, it was discovered that there was clot in the watchman truseal access system.The clot was aspirated through the access system and the access system was removed.This occurred prior to the use of a watchman flx laa closure device and delivery system.A new access system was used and the procedure was completed successfully.The patient stayed overnight in the hospital for monitoring and is expected to fully recover.It was further reported that the clot was attempted to be aspirated but could not be.There was no blood flow back from the hemostasis valve during the attempt, so the thrombus was isolated within the access system which is why it was removed and replaced.The patient's activated clotting time (act) was 329 seconds, and it was also noted that the patient was given a12,000-unit bolus of heparin immediately after the transeptal puncture.The patient stayed overnight and was discharged the next day.

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15486827
Report Number2124215-2022-37984
Device Sequence Number17464419
Product Code DQY
UDI-Device Identifier08714729965718
UDI-Public08714729965718
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2025
Device Model NumberM635TU70020
Device Catalogue NumberM635TU70020
Device Lot Number0028775356
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/01/2022
Supplement Date Received by Manufacturer09/30/2022
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexFemale